Format

Send to

Choose Destination
See comment in PubMed Commons below
Korean J Intern Med. 2014 Mar;29(2):246-9. doi: 10.3904/kjim.2014.29.2.246. Epub 2014 Feb 27.

Ifosfamide-induced Fanconi syndrome with diabetes insipidus.

Author information

1
Division of Medical Oncology, Yonsei Cancer Center, Yonsei University College of Medicine, Seoul, Korea.

Abstract

Ifosfamide-induced Fanconi syndrome is a rare complication that typically occurs in young patients due to a cumulative dose of ifosfamide > 40-60 g/m(2), a reduction in kidney mass, or concurrent cisplatin treatment. It is usually characterized by severe and fatal progression accompanied by type II proximal renal tubular dysfunction, as evidenced by glycosuria, proteinuria, electrolyte loss, and metabolic acidosis. Diabetes insipidus is also a rare complication of ifosfamide-induced renal disease. We herein describe a case involving a 61-year-old man who developed ifosfamide-induced Fanconi syndrome accompanied by diabetes insipidus only a few days after the first round of chemotherapy. He had no known risk factors. In addition, we briefly review the mechanisms and possible therapeutic options for this condition based on other cases in the literature. Patients who receive ifosfamide must be closely monitored for renal impairment to avoid this rare but fatal complication.

KEYWORDS:

Diabetes insipidus; Fanconi syndrome; Ifosfamide

PMID:
24648810
PMCID:
PMC3956997
DOI:
10.3904/kjim.2014.29.2.246
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for Publishing M2Community Icon for PubMed Central
    Loading ...
    Support Center